I was diagnosed with Hashimoto's on July 9, 2012 and was started on Levothyroxine the next day, 112 MCG. I am a 33 year old male, 6'2" about 170 lbs. My main symptom was constant fatigue. It's been about two and a half weeks since I started my meds and I'm feeling extremely tired all of the time. During the first few days I couldn't get to sleep (in the past I would be out within minutes of lying down), but now I just feel exhausted. Is this normal? Will this go away or get better once my body adjusts?
Here are my lab results:
Free T4 - 1.1 Range 0.8-1.8
TSH 6.53 Range 0.2 - 4.5
Thyroid Peroxidase (TPO) Antibodies 244.6 Range 0 - 9.0
112 mcg is a very large dose to start with. It's best to start with a low dose and work up slowly. It takes 4-6 weeks for the medication to reach full potential in your blood, but you could start feeling some effects from it sooner.
Many patients report worsening symptoms, once they start on medication, because it does take the body time to get used to having the hormones again.
You might try splitting the pills in 1/2 for a couple of weeks and let your body become accustomed to having the hormones, then add in the rest.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.